MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012538-40
Medical Device Problem Codes Difficult to Insert (1316); Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device is returning for analysis.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other absolute pro self-expanding stent system (sess) referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal superficial femoral artery (sfa) with moderate calcification and high at target lesion and moderate tortuosity.The 10.0x100mm absolute pro self-expanding stent system (sess) was advanced to the target lesion and the stent was attempted to be deployed; however, the thumbwheel of the sess was stuck.While attempting to remove the sess, the stent flowered approximately 2cm into the sheath.The sheath was pulled back; however the stent remained in the patient in the iliac bifurcation and partially in the target lesion.Then a second 10.0 x 40mm absolute pro sess was attempted to be advanced to treat the target lesion; however, it was noted that the first stent was deployed, partially in the introducer sheath.Therefore, the 10.0x40mm absolute pro failed to be inserted into the vessel, so the device was removed from the patient and the stent deployed outside the patient.The procedure was aborted since the lesion had been previously dilated.There was a delay in procedure resulting in increased anticoagulation time as well as the inability to treat the lesion.No additional information has been provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the second absolute pro sess did not fully deploy outside the patient; although the stent did flower outside the patient.The second absolute pro sess was discarded by the facility.In addition it was reported that the patient was stable after the procedure was aborted.No additional information has been provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that due to the first stent being stuck partially in the sheath the 10.0 x 40mm absolute pro sess failed to reach the target lesion resulting in the reported difficult to insert.Interaction/manipulation of the device resulted in the reported premature activation outside of the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14700961
Report Number2024168-2022-06431
Device Sequence Number2264709
Product Code NIP
UDI-Device Identifier08717648176289
UDI-Public08717648176289
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1012538-40
Device Catalogue Number1012538-40
Device Lot Number1101961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale